Back to all discussions

Emgality Weight Gain, Hair Loss, Joint Pain

Has anyone experienced weight gain, hair loss, joint pain while on emgality?

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hello Smokerise, thank you for reaching out! I hear how much you are enduring with possible side effects from Emgality. While you wait for others to stop by and share with you, I thought you might be interested in reading through these forum discussions dedicated to Emgality experiences:
    https://migraine.com/topic/side-effects-emgality/
    https://migraine.com/topic/emgality-share-experience/
    Have you discussed your symptoms with your doctor? Has s/he made any recommendation for you at this time? Please keep us posted on what you learn and how you are managing. We are here to listen anytime you need support or a place to vent. Wishing you a gentle day. ~Allyson (Migraine.com team)

    1. Holy smokes! I skimmed through the 2 links above. I started gaining weight a couple of months after starting emgality but have attributed it to the loss of my Mom and pending menopause. I should be losing weight at this point as I've been exercising regularly since March and cut back on portions. I have gained about 20 pounds overall and have been stuck there. I really didn't think Emgality is a contributing factor, but I suppose it is.

  2. Mimi,
    Thanks for sharing this with us. Other people have reported weight changes on Emgality. We usually recommend reporting the side effects to your healthcare provider and also to the FDA. Is Emgality helping your pain levels decrease?

    ~ Peggy (Migraine.com team)

    https://www.fda.gov/safety/reporting-serious-problems-fda/how-consumers-can-report-adverse-event-or-serious-problem-fda

    1. So I have been on emgality since November of 2019 and have gained roughly 12 pounds! I am a military veteran, exercise 3/5 days a week depending how I feel and have never felt so fat in my life not even after having two kids lol!!! I suffer from meniers disease, and the migraines also occur so it’s a double whammy ! I have been on topimax as well for many years (initially lost weight but that was a long time ago) does anyone feel bloated ? I’ve never had a stomach it feels like water weight ,,,,when I called emgality to ask they stated it’s not a side effect but clearly from this forum it is I’m always feeling full but when I tried to stop emgality for a few months I was so sick !

      1. Hi ocgirl, thanks for your service! You're definitely not alone with the weight gain and bloat -- lots of folks here have shared similar experiences, as you've seen. I would encourage you to report your symptoms to the FDA -- the reports can make a difference for the future of these drugs. Here's the website if you're interested.

        https://www.fda.gov/safety/medwatch-fda-safety-information-and-adverse-event-reporting-program

        We also have some discussions on Meniere's disease:

        https://migraine.com/?s=meniere

        Hope that helps! Glad you're with us. -Melissa, migraine.com team

    2. I have experienced weight gain (20 lbs), severe joint pain and hair loss. Hair loss is so bad my husband says he can see my scalp now. I have only take this for 2 months. Was going to take my next shot tonight but have decided not to. I would rather have a migraine (10- a month) then feel like my body is falling apart.

      1. Hi , You are not alone in experiencing these symptoms. Have you reported the side effects to your medical provider? It would also be a good idea to make a report to the FDA at this link.
        https://www.fda.gov/safety/medwatch-fda-safety-information-and-adverse-event-reporting-program

        April - Migraine.com Team

    or create an account to reply.